MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC HANDLE 9733734 RATCHETING QC SM STRGHT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC HANDLE 9733734 RATCHETING QC SM STRGHT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733734
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ratcheting handle was returned to the manufacturer for analysis.Analysis found that the part retention mechanism had a broken retainer ring.As a result, the retention cover and spring has separated from the handle.Analysis found that the reported event was related to a mechanical issue.Device manufacturing date is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside a procedure.It was reported that when the manufacturer representative received the nac navlock tray back, the ratcheting handle was damaged.There was no patient present when this issue was identified.

Brand Name
HANDLE 9733734 RATCHETING QC SM STRGHT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8039910
Report Number1723170-2018-05512
Device Sequence Number1526334
Product Code OLO
UDI-Device Identifier00643169089600
UDI-Public00643169089600
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9733734
Device Catalogue Number9733734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1